Drought, Cherokee
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
A typically dry month of October led to the continuation of Severe (D2) Drought conditions for a small portion of northeast Alabama, including portions of Cherokee and Cleburne Counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A typically dry month of October led to the continuation of Severe (D2) Drought conditions for a small portion of northeast Alabama, including portions of Cherokee and Cleburne Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 30, 10:59 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1159 PM CDT TUE SEP 30 2008 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... CURRENT TEMPERATURES AND DEW POINTS GENERALLY RUNNING MUCH WARMER THAN CURRENTLY FORECAST AND BIG ADJUSTMENTS HAVE BEEN MADE TO THESE FIELDS BASED ON OBSERVATIONS. THESE HOURLIES WILL CONTINUE TO BE PROBLEMATIC OVERNIGHT AS COLDER AND DRIER AIR FILTERS IN FROM THE NORTH. MAIN THEME OF THE FORECAST DOES REMAIN UNBLEMISHED AS COLD FRONT CONTINUES TO WORK SOUTHWARD ACROSS CENTRAL ALABAMA. SOME VERTICAL DEVELOPMENT NOTED ON THE CLOUDS AT SUNSET...BUT OVERALL...CLOUDS ARE HAVING A DIFFICULT TIME HOLDING TOGETHER. OVERNIGHT LOWS SHOULD STILL BE COOLER IN MOST PLACES BY MORNING WITH UPPER 40S AND LOW 50S EXPECTED. TEMPS DOWN SOUTH SHOULD ONLY MANAGE UPPER 50S AND LOWER 60S. MUCH COOLER AIR IS ON ITS WAY AND WILL MAKE CONDITIONS FEEL MORE LIKE FALL. 75 PREVIOUS DISCUSSION...FRONTAL PASSAGE IS EXPECTED TO OCCUR TONIGHT ACROSS CENTRAL ALABAMA. TEMPERATURES BEHIND THE FRONT ARE EXPECT TO DROP BELOW NORMAL AND REMAIN THERE AT LEAST THROUGH THE END OF THE WEEK. TEMPERATURES WILL BE SLOWLY INCREASING BACK TO NEAR NORMAL OVER THE WEEKEND. FORECAST WILL REMAIN DRY UNTIL POSSIBLY TUESDAY OF NEXT WEEK. FORECAST WISE...NEW MOS NUMBERS CAME IN SLIGHTLY COOLER THAN THE PREVIOUS RUN. JUST TWEAKED TEMPERATURES A TAD BUT NOTHING REALLY SIGNIFICANT. FORECAST CONTINUES TO BE A BLEND OF THE OPERATIONAL AND ENSEMBLE MOS. 10/ARM && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED THROUGH 06Z TOMORROW. DRIER AIR FILTERING INTO THE AREA SHOULD PREVENT ANY FOG OVERNIGHT. NORTHERLY WINDS WILL INCREASE TOMORROW...GENERALLY AROUND 11 KNOTS WITH HIGHER GUSTS. WIND WILL DIMINISH AGAIN AFTER SUNSET TOMORROW. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT TUE SEP 30 2008 ALZ011>015-017>050-020100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 12/SIRMON
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, October 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134487, 134488.